Serum potassium levels during and after terbutaline

B. J. Hurlbert, J. D. Edelman, K. David

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

The intravenous infusion of terbutaline is associated with decreased levels of serum potassium. The duration of this hypokalemia has not been reported. Therefore, serum potassium levels were measured in dogs before during and for 3 hours after a 2-hour intravenous infusion of 0.5 μg/kg/min of terbutaline. Serum potassium levels decreased significantly during the infusion and returned to near preinfusion levels within 3 hours after the infusion was stopped. The mechanism for the decrease in the serum potassium is most likely a shift of the potassium ion from the extracellular space to the intracellular space.

Original languageEnglish (US)
Pages (from-to)723-725
Number of pages3
JournalAnesthesia and analgesia
Volume60
Issue number10
DOIs
StatePublished - 1981

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Serum potassium levels during and after terbutaline'. Together they form a unique fingerprint.

  • Cite this